Kansas, 2015Flash Flooding and Damaging Winds in Kansas, July 6, 2015
July 6, 2015 · NWS ICT · 11 events in 2 counties and zones
A slow moving cold front led to the development of a line of showers and thunderstorms across the area during the afternoon and evening of July, 6th, 2015. Wet microbursts along the slow moving line led to damaging winds of 70-80 mph across portions of South Central Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $134,000
- Crop damage
- $400
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front led to the development of a line of showers and thunderstorms across the area during the afternoon and evening of July, 6th, 2015. Wet microbursts along the slow moving line led to damaging winds of 70-80 mph across portions of South Central Kansas. Also the slow moving storms led to torrential downpours across portions of the Wichita metro area. Widespread rainfall amounts of 3 to 4 inches, produced flash flooding across the heart of the Wichita metro area, including submerging numerous vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 6, 2:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 6, 2:48 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON JUL 6 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015
TONIGHT:
FRONT HALFWAY THROUGH FORECAST AREA AT THIS TIME...AND EXPECTED
TO REACH SOUTHEAST KS THIS EVENING. STORMS WILL LIKELY CONTINUE TO
FILL IN/EXPAND WITH VERY MOIST/UNSTABLE AIRMASS AHEAD OF FRONT.
MAIN THREATS WILL BE WET MICROBURSTS AND LOCALIZED FLOODING FROM
THE TORRENTIAL/TROPICAL RAINFALL RATES. ANTICIPATE WIND THREAT
WILL BE HIGHLY ISOLATED GIVEN UNFAVORABLE 700MB FLOW. WILL
CONTINUE FLASH FLOOD WATCH GIVEN VERY MOIST COLUMN.
TUE-THU:
LATEST MODELS HAVE A VARIETY OF POSITIONS OF FRONT THROUGHOUT
THIS PERIOD...WITH GFS ONCE AGAIN STRONGEST WITH THE SURFACE
WAVE. OPTED FOR A MIDDLE OF THE ROAD APPROACH WHICH WAS CLOSE TO
THE NAM EARLY ON...BUT NAM SEEMS A BIT SLOW LATER IN THIS PERIOD.
FLOOD WATCH LOOKS GOOD TONIGHT...BUT NOT OVERLY OPTIMISTIC ON
SECOND HALF OF FLOOD WATCH...EXCEPT IN EXTREME SOUTHEAST
CORNER. HOWEVER GIVEN UNCERTAINTY WILL CONTINUE WATCH STATUS QUO.
TEMPERATURES WILL LIKELY BE SUPPRESSED OVER MOST OF AREA DUE TO
EXTENSIVE CLOUDS/PRECIPITATION...BUT WITH SOME CLEARING IN FAR
NORTHWEST SECTIONS...TEMPERATURES THERE WILL BE SEVERAL DEGREES
WARMER THAN REST OF THE AREA ON TUE-WED. CHANCES OF RAIN BY THU
WILL START TO SHIFT BACK NORTH AS BOUNDARY RETREATS. -HOWERTON
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 333 PM CDT MON JUL 6 2015
MODEST CONFIDENCE IN THIS PERIOD AS RIDGE BUILDS WEST ACROSS THE
SOUTHERN PLAINS. THIS SHOULD RESULT IN DRIER WEATHER AND
INCREASING TEMPERATURES. FRONT MAY FLIRT WITH NORTHERN SECTIONS BY
SUN-MON...BUT GIVEN COMBO OF CAPPING AND UNCERTAINTY...WILL KEEP
FORECAST DRY FOR NOW. TEMPERATURES MAYBE A BIT CONSERVATIVE
DEPENDING ON HOW QUICKLY SURFACE LAYER DRIES OUT -HOWERTON
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM CDT MON JUL 6 2015
MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVER THE NEXT 24
HOURS.
STRONG COLD FRONT IS MAKING ITS WAY ACROSS NORTHERN/CENTRAL KS AND
CURRENTLY EXTENDS FROM EXTREME NORTHEAST KS INTO THE OK PANHANDLE.
SCT SHOWERS AND STORMS HAVE BEEN OCCURRING ALONG THIS FEATURE
THROUGH THE MORNING HOURS. WOULD EXPECT STORMS TO BECOME MORE
NUMEROUS AND MORE INTENSE AS THE FRONT ENCOUNTERS BETTER
MOISTURE/INSTABILITY. THIS ACTIVITY SHOULD REACH KSLN IN THE NEXT
COUPLE OF HOURS AND KICT AFTER 21Z. THE STRONGER STORMS WILL
PRODUCE VERY HIGH RAINFALL RATES ALONG WITH THE POTENTIAL FOR WET
MICROBURSTS. WHILE THIS ACTIVITY SHOULD END OVER CENTRAL KS(KRSL-
KSLN) AROUND OR SHORTLY AFTER 00Z...IT SHOULD CONTINUE FOR MUCH OF
THE NIGHT OVER SOUTHERN KS.
LAWSON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 65 72 62 75 / 100 40 50 30
HUTCHINSON 63 72 60 77 / 100 30 30 20
NEWTON 63 73 61 74 / 100 40 50 30
ELDORADO 64 73 61 73 / 90 50 70 30
WINFIELD-KWLD 66 74 63 74 / 90 60 70 30
RUSSELL 62 77 58 80 / 50 10 10 10
GREAT BEND 62 76 58 79 / 50 10 10 10
SALINA 63 75 60 77 / 70 10 20 20
MCPHERSON 63 74 60 77 / 90 20 30 20
COFFEYVILLE 69 73 66 74 / 80 80 90 60
CHANUTE 66 73 64 73 / 90 80 90 60
IOLA 65 73 64 73 / 90 70 90 60
PARSONS-KPPF 68 73 65 74 / 80 80 90 60
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR KSZ069>072-083-091>096-098>100.
&&
Hazardous weather outlook, Jul 6, 3:24 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT MON JUL 6 2015
KSZ032-033-047>053-067>072-082-083-091>096-098>100-072130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS OVERNIGHT. TORRENTIAL RAIN WILL LIKELY RESULT IN
AT LEAST TEMPORARY STREET FLOODING...WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR LIKELY. A FEW MICROBURSTS ARE ALSO EXPECTED
THIS EVENING...RESULTING IN ISOLATED GUSTS OF 60 TO 70 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST ON
TUESDAY...MAINLY ACROSS SOUTHEAST KANSAS. THE FRONT WILL LIFT BACK
NORTH WEDNESDAY INTO EARLY THURSDAY...RENEWING THE THREAT OF
THUNDERSTORMS AREA WIDE. THIS COULD LEAD TO MORE LOCALLY HEAVY
RAIN AND/OR ISOLATED SEVERE STORMS.
HEAT INDICES WILL BE NEAR 100 OVER MOST OF THE AREA ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
HOWERTON
In the hours before
Special weather statement, Jul 6, 2:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT MON JUL 6 2015
KSZ052-053-068-069-062115-
CHASE KS-HARVEY KS-MARION KS-BUTLER KS-
342 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF BURDICK TO NEAR NEWTON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...SEDGWICK...PEABODY...COTTONWOOD FALLS...WHITEWATER...
STRONG CITY...FLORENCE...ELBING...BURNS...BAZAAR...ELMDALE...CEDAR
POINT...NEWTON AIRPORT...HYMER...WONSEVU...TALLGRASS PRAIRIE
PRESERVE AND TALLGRASS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3852 9635 3829 9651 3791 9707 3791 9750
3852 9672
TIME...MOT...LOC 2039Z 269DEG 30KT 3849 9671 3801 9741
LAWSONLocal storm report, Jul 6, 2:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 SSW HILLSBORO 38.34N 97.21W
07/06/2015 M1.52 INCH MARION KS TRAINED SPOTTER
1.52 INCHES OF RAIN MEASURED IN 20 MINUTES.
&&
KRCSpecial weather statement, Jul 6, 3:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CDT MON JUL 6 2015
KSZ068-069-083-062145-
SEDGWICK KS-HARVEY KS-BUTLER KS-
412 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ELBING TO NEAR ANDALE...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...ANDOVER...PARK CITY...VALLEY CENTER...BEL AIRE...MAIZE...
SEDGWICK...COLWICH...BENTON...WHITEWATER...DOWNTOWN WICHITA...
KECHI...ANDALE...EASTBOROUGH...BENTLEY...POTWIN...ELBING...
NORTHEAST WICHITA...EAST WICHITA AND JABARA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3779 9770 3809 9717 3808 9659 3764 9727
TIME...MOT...LOC 2110Z 289DEG 29KT 3804 9706 3775 9767
LAWSON
Special weather statement, Jul 6, 3:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT MON JUL 6 2015
KSZ053-069-070-062200-
CHASE KS-GREENWOOD KS-BUTLER KS-
425 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 9 MILES EAST OF COTTONWOOD FALLS TO 5 MILES EAST OF
BURNS...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...MADISON...BURNS...CASSODAY...BAZAAR...MATFIELD
GREEN...THRALL...SAFFORDVILLE AND WONSEVU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3817 9636 3817 9596 3780 9654 3809 9689
3809 9684 3814 9684 3852 9636
TIME...MOT...LOC 2123Z 302DEG 30KT 3833 9638 3808 9680
BILLINGS WRIGHTSpecial weather statement, Jul 6, 3:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT MON JUL 6 2015
KSZ067-082-083-092-062200-
SEDGWICK KS-KINGMAN KS-SUMNER KS-RENO KS-
431 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 500 PM CDT
* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM NEAR COLWICH TO 10 MILES WEST OF NORWICH...AND
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...GODDARD...CHENEY...GARDEN PLAIN...NORWICH...VIOLA...WEST
WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...MURDOCK...
WATERLOO...LAKE AFTON...CHENEY LAKE...MT VERNON AND CHENEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3748 9817 3770 9803 3780 9769 3765 9726
3738 9780
TIME...MOT...LOC 2129Z 281DEG 21KT 3774 9758 3751 9802
BILLINGS WRIGHTSpecial weather statement, Jul 6, 3:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON JUL 6 2015
KSZ069-083-062230-
SEDGWICK KS-BUTLER KS-
440 PM CDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF EL DORADO TO DOWNTOWN WICHITA...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...EL DORADO...ANDOVER...AUGUSTA...PARK CITY...
VALLEY CENTER...BEL AIRE...ROSE HILL...MAIZE...TOWANDA...BENTON...
LEON...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...POTWIN...BURNS...
NORTHEAST WICHITA AND EAST WICHITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3776 9748 3791 9721 3791 9715 3794 9715
3809 9689 3779 9652 3779 9653 3747 9713
TIME...MOT...LOC 2137Z 294DEG 24KT 3795 9682 3770 9732
BILLINGS WRIGHTEvent by event
6 thunderstorm wind, 4 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Butler
- When
- July 6, 4:00 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.690, -96.980
A public report via twitter of roof damage to a home. Winds were estimated of 60 to 70 mph.
Thunderstorm Wind, Butler
- When
- July 6, 4:00 PM CST
- Where
- Butler County, 0.69 mi N of Augusta
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.690, -96.980
A public report via social media of 60 to 70 mph winds. No damage was reported.
Thunderstorm Wind, Butler
- When
- July 6, 4:00 PM CST to 4:07 PM CST
- Where
- Butler County, 1.49 mi NNE of El Dorado to 1.89 mi NE of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.840, -96.860
A trained spotter reported the gust just north of El Dorado. No damage was reported.
Thunderstorm Wind, Butler
- When
- July 6, 4:01 PM CST
- Where
- Butler County, 1.08 mi SW of El Dorado
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 37.808, -96.883
A trailer was overturned near Butler County Community College. a few power poles were also knocked down.
Thunderstorm Wind, Butler
- When
- July 6, 4:03 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.820, -96.860
Sixty five to 70 mph winds were reported with some tree damage.
Flash Flood, Sedgwick
- When
- July 6, 4:29 PM CST to 7:29 PM CST
- Where
- Sedgwick County, 0.55 mi W of Wichita to 1.07 mi NW of Wichita
- Cause
- Heavy Rain
- Property damage
- $60,000
- Crop damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 37.700, -97.340
Kake TV reported via social media multiple stranded cars due to high water on 13th street between Broadway and Waco.
Thunderstorm Wind, Butler
- When
- July 6, 4:48 PM CST to 4:54 PM CST
- Where
- Butler County, 5.53 mi S of Rose Hill
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -97.120
Seventy to 80 mph winds were reported by a trained spotter.
Flash Flood, Sedgwick
- When
- July 6, 4:52 PM CST to 7:30 PM CST
- Where
- Sedgwick County, 2.03 mi WSW of Eastborough to 2.15 mi SW of Eastborough
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $100
- Reported by
- Public
- Coordinates
- 37.688, -97.284
Emergency crews rescued individuals from stalled vehicles in high water.
Flash Flood, Sedgwick
- When
- July 6, 4:53 PM CST to 7:53 PM CST
- Where
- Sedgwick County, 1.75 mi SSE of Eastborough to 2.67 mi S of Eastborough
- Cause
- Heavy Rain
- Property damage
- $12,000
- Crop damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 37.675, -97.242
Numerous stalled cars due to high water near Harry and Rock Roads. Reported by Kake TV.
Flash Flood, Sedgwick
- When
- July 6, 5:14 PM CST to 8:00 PM CST
- Where
- Sedgwick County, 0.88 mi SW of Wichita to 0.75 mi SW of Wichita
- Cause
- Heavy Rain
- Property damage
- $100
- Crop damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 37.690, -97.340
Water was almost a foot deep along 2nd Street near St Francis. The information was relayed by Kake TV.
Lightning, Sedgwick
- When
- July 6, 5:30 PM CST
- Where
- Sedgwick County, 1.49 mi SSW of Eastborough
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 37.680, -97.260
Lightning struck a house causing a house fire. KWCH TV reported the lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 6 to 7, 2015$5.3 million · 61 kt wind · 8 events
- Flash Flooding and Heavy Rain in Wisconsin, July 6, 2015$360,000 · 12 events
- Damaging Winds in New Mexico, July 6, 20151 injured · $350,000 · 70 kt wind · 2 events
- Tornadoes in Wisconsin, July 6, 2015$115,000 · EF1 · 3 events
- Damaging Winds and Heavy Rain in Arizona, July 6, 2015$85,000 · 60 kt wind · 3 events
- Tornado and Flash Flooding in Kansas, July 6, 2015EF1 · 13 events
- Tornadoes and Flash Flooding in Kansas, July 6 to 7, 2015EF1 · 10 events
- Flash Flood in West Virginia, July 6, 2015$40,000 · 1 event
- Flash Flooding and Hail in Nevada, July 6, 2015$20,000 · 1 in hail · 4 events
- Damaging Wind in Texas, July 6, 2015$20,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, July 6, 2015$20,000 · 1 event
- Tornado and Flash Flooding in Missouri, July 6, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595775, 595776, 595783, 595777, 595779, 595801, 595784, 595802, 595986, 595990, 595991.